Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 340, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 9, 2009, 6:37 AM CDT for Creek County, Okmulgee County, Tulsa County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2009, 6:37 AM CDT (11:37 UTC)
- Expired
- Jul 9, 2009, 7:05 AM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Okmulgee County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 58 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -417 J/kg
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 091137
SVRTSA
OKC037-111-143-091245-
/O.NEW.KTSA.SV.W.0340.090709T1137Z-090709T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
637 AM CDT THU JUL 9 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CREEK COUNTY IN NORTHEAST OKLAHOMA
NORTHWESTERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
TULSA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 745 AM CDT
* AT 636 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF MANNFORD...MOVING
SOUTHEAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAND
SPRINGS...KELLYVILLE...SAPULPA...TULSA...JENKS...KIEFER...
GLENPOOL...SLICK...MOUNDS...BIXBY AND BEGGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3615 9640 3616 9609 3590 9582 3586 9582
3564 9620 3565 9623
TIME...MOT...LOC 1138Z 325DEG 22KT 3611 9622
$$2 follow-up statements
000
WWUS54 KTSA 091154
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
654 AM CDT THU JUL 9 2009
OKC037-111-143-091245-
/O.CON.KTSA.SV.W.0340.000000T0000Z-090709T1245Z/
OKMULGEE OK-CREEK OK-TULSA OK-
654 AM CDT THU JUL 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR TULSA...EASTERN CREEK AND NORTHWESTERN OKMULGEE COUNTIES...
AT 654 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SAPULPA...MOVING
SOUTHEAST AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KELLYVILLE...
SAPULPA...TULSA...KIEFER...GLENPOOL...SLICK...MOUNDS...LIBERTY...
HECTORVILLE AND BEGGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3614 9610 3591 9587 3584 9587 3564 9619
3565 9623 3605 9637
TIME...MOT...LOC 1155Z 325DEG 22KT 3602 9615
$$000
WWUS54 KTSA 091205
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
705 AM CDT THU JUL 9 2009
OKC037-111-143-091215-
/O.CAN.KTSA.SV.W.0340.000000T0000Z-090709T1245Z/
OKMULGEE OK-CREEK OK-TULSA OK-
705 AM CDT THU JUL 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR TULSA...EASTERN CREEK AND
NORTHWESTERN OKMULGEE COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.
LAT...LON 3614 9610 3591 9587 3584 9587 3564 9619
3565 9623 3605 9637
TIME...MOT...LOC 1205Z 325DEG 22KT 3597 9611
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:19 AM CDT, 18 minutes earlier.
Area forecast discussion, Jul 9, 6:19 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 619 AM CDT THU JUL 9 2009 ...AVIATION... .DISCUSSION... LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS EASTERN OKLAHOMA EARLY THIS MORNING...AND GRADUALLY WEAKEN AS THE LOW LEVEL JET SUPPORT WANES. OKLAHOMA TAF SITES WILL BE IMPACTED THROUGH 14Z WITH BRIEF MVFR POSSIBLE WITH THUNDER. PERIOD OF EAST WIND WITH GUSTS AROUND 25 KNOTS ALSO WILL OCCUR AFTER THE STORMS PASS. STORMS WILL MOST LIKELY DISSIPATE BEFORE REACHING NW ARKANSAS...THUS NO MENTION OF THUNDER AT THIS TIME. ANOTHER ROUND POSSIBLE LATE TONIGHT...THIS TIME FARTHER EAST AND POTENTIALLY IMPACTING ARKANSAS SITES AFTER ABOUT 10Z. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...14
Hazardous weather outlook, Jul 9, 4:59 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 459 AM CDT THU JUL 9 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT THU JUL 9 2009 ...DANGEROUS HEAT POTENTIAL INCREASING THROUGH THE NEXT SEVERAL DAYS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING...ENDING BY NOON. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...MID AFTERNOON. AREA AT GREATEST RISK...WEST OF HIGHWAY 75. DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING ACROSS PARTS OF EASTERN OKLAHOMA...POSSIBLY MOVING INTO NORTHWEST ARKANSAS AFTER SUNRISE. A FEW STORMS MAINLY WEST OF HIGHWAY 75 IN EASTERN OKLAHOMA COULD BRIEFLY PRODUCE SEVERE WEATHER WITH HAIL UP TO NICKEL SIZE AND WIND GUSTS TO 60 MPH. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE SLOW MOVING THUNDERSTORMS. THE ACTIVITY WILL DIMINISH THROUGH THE MORNING...WITH HOT TEMPERATURES BY THE AFTERNOON. HEAT INDEX VALUES OF AROUND 105 DEGREES ARE LIKELY IN AREAS WEST OF HIGHWAY 75 FOR A BRIEF PERIOD THIS AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...DANGEROUS HEAT POTENTIAL. TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... A STRONG HIGH PRESSURE RIDGE ALOFT WILL EXPAND OVER THE AREA OVER THE NEXT COUPLE OF DAYS WITH OVERALL THUNDERSTORM CHANCES DECREASING AND DANGEROUS HEAT INDEX VALUES BECOMING COMMON OVER MUCH OF THE AREA INTO THE WEEKEND. A WEAK FRONTAL BOUNDARY MAY APPROACH THE AREA THIS WEEKEND BRINGING A LIMITED CHANCE OF THUNDERSTORMS...HOWEVER THE EXCESSIVE HEAT WILL LIKELY CONTINUE INTO THE MIDDLE PART OF NEXT WEEK AT LEAST. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 9, 1:31 AM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
131 AM CDT THU JUL 9 2009
OKZ054-090715-
OSAGE OK-
131 AM CDT THU JUL 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
EASTERN OSAGE
AT 131 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTHEAST OF FORAKER TO 2 MILES EAST OF
PAWHUSKA...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...HOMINY...AVANT...
WYNONA...WOLCO...BARNSDALL...PERSHING...TALLANT...NELAGONEY...
OKESA...PEARSONIA...BIGHEART AND FORAKER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
LAT...LON 3700 9618 3645 9600 3638 9641 3700 9661
TIME...MOT...LOC 0631Z 335DEG 15KT 3693 9645 3665 9629Special weather statement, Jul 9, 2:14 AM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 AM CDT THU JUL 9 2009
OKZ054-055-060-090800-
OSAGE OK-TULSA OK-WASHINGTON OK-
214 AM CDT THU JUL 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN WASHINGTON...SOUTHEASTERN OSAGE AND NORTHERN TULSA
AT 214 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF BARNSDALL...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...AVANT...WOLCO...BARNSDALL...
TALLANT AND SKIATOOK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3638 9585 3624 9616 3656 9632 3664 9612
TIME...MOT...LOC 0714Z 328DEG 13KT 3649 9615Special weather statement, Jul 9, 3:58 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
358 AM CDT THU JUL 9 2009
OKZ054-090945-
OSAGE OK-
358 AM CDT THU JUL 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE
AT 357 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF SHIDLER...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...FAIRFAX...
BURBANK...APPERSON AND WEBB CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. STRONG WINDS MAY CONTINUE WELL AFTER THE STORMS HAS PASSED.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3656 9634 3643 9669 3677 9683 3679 9676
3686 9675 3691 9666
TIME...MOT...LOC 0857Z 333DEG 21KT 3673 9668Special weather statement, Jul 9, 4:06 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 AM CDT THU JUL 9 2009
OKZ054-059-090945-
OSAGE OK-PAWNEE OK-
406 AM CDT THU JUL 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 406 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF RALSTON...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PAWNEE...MARAMEC...
BLACKBURN...SKEDEE AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. THE STRONG WINDS MAY CONTINUE AFTER THE STORMS HAVE PASSED.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3656 9690 3659 9690 3660 9691 3664 9684
3634 9644 3616 9669 3616 9681 3617 9683
3625 9683 3625 9691 3633 9692 3633 9698
3654 9700
TIME...MOT...LOC 0906Z 317DEG 15KT 3651 9684Special weather statement, Jul 9, 5:57 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
557 AM CDT THU JUL 9 2009
OKZ064-091130-
CREEK OK-
557 AM CDT THU JUL 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN CREEK
AT 557 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF SHAMROCK...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...MILFAY...DEPEW AND
SHAMROCK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3597 9662 3586 9625 3583 9626 3564 9642
3564 9662 3595 9663
TIME...MOT...LOC 1057Z 307DEG 13KT 3584 9659Special weather statement, Jul 9, 6:29 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 AM CDT THU JUL 9 2009
OKZ054-059-060-064-066-091215-
CREEK OK-OKMULGEE OK-OSAGE OK-PAWNEE OK-TULSA OK-
629 AM CDT THU JUL 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OKMULGEE...SOUTHEASTERN OSAGE...EASTERN CREEK...
TULSA AND EASTERN PAWNEE
AT 629 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF WESTPORT...MOVING SOUTH AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...LIBERTY...GRAY...
HECTORVILLE...SAND SPRINGS...JENKS...GLENPOOL...WESTPORT...SLICK...
MOUNDS...KIEFER...MANNFORD...KELLYVILLE AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3582 9585 3572 9631 3623 9648 3634 9609
TIME...MOT...LOC 1129Z 340DEG 21KT 3617 9625The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:07 AM CDT | Special Weather Statement | TSA | Osage | 23 min |
| Jul 9, 1:31 AM CDT | Special Weather Statement | TSA | Osage | 44 min |
| Jul 9, 1:47 AM CDT | Areal Flood Advisory | TSA | Osage | 118 min |
| Jul 9, 2:14 AM CDT | Special Weather Statement | TSA | Washington | 46 min |
| Jul 9, 3:58 AM CDT | Special Weather Statement | TSA | Osage | 47 min |
| Jul 9, 4:06 AM CDT | Special Weather Statement | TSA | Pawnee | 39 min |
| Jul 9, 4:22 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 53 min |
| Jul 9, 5:57 AM CDT | Special Weather Statement | TSA | Creek | 33 min |
| Jul 9, 6:29 AM CDT | Special Weather Statement | TSA | Tulsa | 46 min |
| Jul 9, 4:15 PM CDT | Excessive Heat Watch | TSA | Cherokee, Choctaw, Craig, Creek, Haskell, Latimer and 13 more | 23 hr |
| Jul 9, 4:15 PM CDT | Heat Advisory | TSA | Cherokee, Choctaw, Craig, Creek, Haskell, Latimer and 13 more | 39 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.